Arkansas, 2015

Flash Flooding and Flooding in Arkansas, December 26 to 31, 2015

December 26 to 31, 2015 · NWS TSA · 42 events in 6 counties and zones

A strong upper level low pressure system moved from the desert southwest into the Southern Plains in late December. Unseasonably moist air was in place across the region ahead of this approaching system as Pacific moisture in the mid and upper levels combined with very moist air in the low levels from the Gulf of Mexico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A strong upper level low pressure system moved from the desert southwest into the Southern Plains in late December. Unseasonably moist air was in place across the region ahead of this approaching system as Pacific moisture in the mid and upper levels combined with very moist air in the low levels from the Gulf of Mexico. Strong atmospheric lift from the approaching upper level low and a warm front moving across the area, combined with this moisture, resulted in widespread locally heavy rainfall and isolated severe weather. Widespread eight to ten inches of rain fell across northwest Arkansas with locally up to a foot recorded. Widespread and significant flooding occurred across the area as a result. Daily rainfall records were broken during this event in Fort Smith and Fayetteville. This heavy rain event to end the month of December also resulted in it being the wettest December on record at Fort Smith with 10.81 inches observed during the month, and at Fayetteville where 10.95 inches fell.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 26, 5:16 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Dec 26, 5:16 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
516 PM CST SAT DEC 26 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
For the 0Z TAFs, IFR to LIFR conditions will prevail at all sites
this evening as thunderstorms associated with a cold front move
through the region. Strong gusty winds will be associated with
any thunderstorms and strong gusty northerly winds will move in
behind the front. Thunderstorm activity will diminish tonight,
however, widespread heavy rainfall will continue throughout the
remainder of the 24 hour forecast period.

&&

.PREV DISCUSSION... /ISSUED 336 PM CST SAT DEC 26 2015/

DISCUSSION...
Tornado watch number 569 currently encompasses all of southeast OK
and west central AR...and is in effect until 8 pm this evening.

Late this afternoon...a surface low was analyzed near Okfuskee county
with a cold front extending into south central OK and a warm front
draped east near the I-40 corridor. A few breaks in the cloud
cover across the warm sector will contribute to pockets of greater
instability in an incredibly moist airmass (surface dewpoints
around 70F...which is remarkable for this time of year). Bulk
shear values around 50-60 kts and impressive low-level helicity
will remain favorable for rotating thunderstorms (and possible
tornadoes) the remainder of the afternoon and into the early
evening before the cold front pushes through the most of the
forecast area.

While the threat of severe weather will lessen overnight...the
threat for additional heavy rainfall and flooding will persist
through the remainder of the weekend. Deep layer moisture will
remain incredibly impressive...with forecast PWs around 1.5 to
1.75 inches across southeast OK through western AR. Exit-region
jet dynamics ahead of the approaching upper low along with the
anomalously high PWs will remain favorable for several periods of
moderate to heavy rain with embedded thunderstorms through the
weekend. The heaviest rainfall is expected to focus near and north
of a strengthening baroclinic boundary that should setup across
far southeast OK and western AR late tonight through Sunday.

Overall forecast rainfall amounts haven't changed much...with a
swath of 6 to 9 inches possible from southeast OK through
northwest AR...and 4 to 7 inches across much of northeast OK with
locally higher amounts possible. Flooding/flash flooding is
expected on the already saturate soils...with eventual significant
mainstem river flooding expected as well. Disastrous and life
threatening flooding is a distinct possibility.

The strong upper low and associated surface low will eventually
lift northeast through the area on Monday...with precipitation
coming to an end later in the day. Model timing of the upper low
is in reasonable agreement...although the actual path of the upper
system still remains in question. The SREF remains the farthest
west with the GEM the farthest east. This forecast will lean
toward the ECMWF/UKMET...which offers a reasonable compromise.
Low-thermal fields may become just cold enough to support some
light freezing rain or perhaps some sleet over far western Osage
and Pawnee counties late Sunday night...but confidence is this
remains quite low. The better chance of wintry precipitation may
come on Monday as the main upper low ejects across the area. For
now...will have some light snow and sleet mainly for parts of
northeast OK...with only minor accumulations. That said...it's not
uncommon to get a "surprise" beneath a strong upper low...so we'll
certainly continue to watch this very closely.

The forecast for next week looks seasonally chilly/cold...but
mostly dry. A fast moving upper wave could bring a small chance of
light snow mainly to northeast OK mainly Tuesday night.

&&

.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through late Sunday night for OKZ049-053>076.

AR...Flash Flood Watch through late Sunday night for ARZ001-002-010-
     011-019-020-029.

&&

AVIATION...06
Hazardous weather outlook, Dec 26, 5:07 PM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 PM CST SAT DEC 26 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
507 PM CST SAT DEC 26 2015

...LIFE THREATENING FLOOD EVENT UNFOLDING...
...TORNADO POTENTIAL WITH ONGOING STORMS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...PRIMARILY SOUTHEAST OF A LINE FROM GROVE TO MCALESTER.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...PRIMARILY SOUTHEAST OF INTERSTATE 44.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...AREAS ALONG AND SOUTH OF INTERSTATE 40.

FLASH FLOOD.
	RISK...CRITICAL.
	AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD THUNDERSTORMS WILL CONTINUE THIS EVENING INTO
THE OVERNIGHT HOURS.  THE PRIMARY TIMEFRAME FOR SEVERE WEATHER
WILL BE FROM THIS AFTERNOON THROUGH THE LATE EVENING HOURS.
THERE WILL BE A RISK OF TORNADOES WITH THE STRONGEST STORMS
ESPECIALLY ACROSS EAST CENTRAL OKLAHOMA INTO SOUTHEAST OKLAHOMA
WHERE CONDITIONS ARE MOST UNSTABLE.  A SECONDARY AREA OF TORNADIC
CONCERN WILL BE ACROSS WESTERN ARKANSAS PENDING HOW FAR NORTH
THE MOST UNSTABLE AIRMASS SPREADS.  THE TORNADIC POTENTIAL WILL
DECREASE LATER TONIGHT AS A STRONG COLD FRONT PUSHES THROUGH
THE AREA.

THE WIDESPREAD THUNDERSTORMS HAVE ALREADY PRODUCED AREAS OF
1 TO 3 INCH RAINFALL TOTALS.  RAINFALL INTENSITY WILL REMAIN
INTENSE THROUGH TONIGHT AND MUCH OF THE DAY SUNDAY.  THIS WILL
LEAD TO EXCESSIVE RAINFALL AND RAPID RUNOFF CAUSING MANY STREAMS
AND RIVERS TO FLOOD.  HISTORIC FLOODING LEVELS MAY BE REACHED
ON LARGER RIVERS...AND GIVEN THE WIDESPREAD AND INTENSE NATURE
OF THE EXPECTED FLOODING...LIFE THREATENING CONDITIONS WILL BE
IN PLACE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY
RAIN POTENTIAL.
MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DANGEROUS FLOODING WILL BE ONGOING...AND LIKELY INTENSIFYING...ON
SUNDAY. DANGEROUS RISES ON AREA RIVERS ARE EXPECTED AND THE LATEST
FORECASTS SHOULD BE CLOSELY MONITORED.  REMEMBER TO AVOID FLOODED
ROADWAYS.

THE CENTER OF THE UPPER STORM SYSTEM WILL PASS OVER THE REGION
ON MONDAY AND MAY PRODUCE A PERIOD OF WINTER WEATHER...PRIMARILY
WEST OF HIGHWAY 75.  ANOTHER BRIEF PERIOD OF WINTER WEATHER
IS POSSIBLE TUESDAY HOWEVER ANY SNOW AMOUNTS DURING THIS PERIOD
CURRENTLY APPEAR TO BE LIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Dec 26, 5:08 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CST SAT DEC 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             MUSKOGEE                35.75N 95.37W
12/26/2015  E1.00 INCH       MUSKOGEE           OK   NWS EMPLOYEE

&&

PBS
Special weather statement, Dec 26, 5:24 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CST SAT DEC 26 2015

OKZ067-070-071-270015-
MUSKOGEE OK-MCINTOSH OK-WAGONER OK-
524 PM CST SAT DEC 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR MCINTOSH...SOUTHEASTERN WAGONER
AND CENTRAL MUSKOGEE COUNTIES UNTIL 615 PM CST...

AT 524 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER STIDHAM...
MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MUSKOGEE...                       EUFAULA...
FORT GIBSON...                    CHECOTAH...
WARNER...                         OKAY...
WEBBERS FALLS...                  OKTAHA...
BRAGGS...                         COUNCIL HILL...
RENTIESVILLE...                   STIDHAM...
GREENLEAF STATE PARK...           LAKE EUFAULA STATE PARK...
VIVIAN...                         KEEFETON...
RAIFORD...                        WAINWRIGHT...
SUMMIT...                         HITCHITA...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 244 AND
279.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR EASTERN
OKLAHOMA.

LAT...LON 3547 9585 3546 9582 3549 9582 3555 9574
      3555 9572 3557 9571 3589 9527 3587 9524
      3585 9523 3582 9527 3581 9521 3556 9513
      3525 9561 3523 9567 3520 9568 3519 9574
      3518 9576 3520 9579 3541 9588 3545 9588
TIME...MOT...LOC 2324Z 227DEG 45KT 3538 9572
Special weather statement, Dec 26, 5:30 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CST SAT DEC 26 2015

OKZ071-073-270015-
PITTSBURG OK-MCINTOSH OK-
530 PM CST SAT DEC 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCINTOSH AND NORTHWESTERN
PITTSBURG COUNTIES UNTIL 615 PM CST...

AT 530 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF INDIANOLA...MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
EUFAULA...                        CANADIAN...
INDIANOLA...                      HANNA...
STIDHAM...                        VIVIAN...
LAKE EUFAULA STATE PARK...        RAIFORD...
PIERCE...                         ONAPA...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 250 AND
263.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTHEASTERN
OKLAHOMA.

LAT...LON 3501 9580 3509 9599 3553 9573 3541 9541
TIME...MOT...LOC 2330Z 213DEG 46KT 3512 9585
Local storm report, Dec 26, 6:45 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CST SAT DEC 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     WATTS                   36.11N 94.57W
12/26/2015                   ADAIR              OK   LAW ENFORCEMENT

            A FEW TREES DOWN IN WATTS

&&

CKH
Special weather statement, Dec 26, 7:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CST SAT DEC 26 2015

ARZ001-010-OKZ068-069-270200-
WASHINGTON AR-BENTON AR-ADAIR OK-CHEROKEE OK-
707 PM CST SAT DEC 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN WASHINGTON...EAST CENTRAL CHEROKEE AND CENTRAL ADAIR
COUNTIES UNTIL 800 PM CST...

AT 707 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
ELDON...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE...                   SILOAM SPRINGS...
STILWELL...                       FARMINGTON...
LINCOLN...                        WESTVILLE...
WATTS...                          SPRINGTOWN...
ADAIR STATE PARK...               PROCTOR...
MARYETTA...                       CINCINNATI...
BARON...                          ELDON...
CHRISTIE...                       VINEY GROVE...
SAVOY...                          BALLARD...
WEDINGTON...                      LAKE FRANCIS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3628 9443 3607 9422 3572 9481 3586 9495
      3616 9458 3616 9456 3617 9456
TIME...MOT...LOC 0107Z 230DEG 34KT 3585 9482

69
Local storm report, Dec 26, 7:13 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CST SAT DEC 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     FLASH FLOOD      OKAY                    35.85N 95.32W
12/26/2015                   WAGONER            OK   BROADCAST MEDIA

            REPORT OF DEEP WATER ACROSS OKLAHOMA HIGHWAY 16 NEAR OKAY

&&

CKH

The radar

The Tulsa radar (KINX), 101 km away, was scanning. The volume nearest the first event began at 01:28 UTC.

Open the radar archive at this moment

Event by event

35 flood, 5 flash flood, 1 thunderstorm wind, 1 hail. Local standard time, as filed.

Flash Flood, Benton

When
December 26, 7:30 PM CST to December 27, 12:30 AM CST
Where
Benton County, 1.98 mi WNW of Gravette to 2.12 mi WNW of Gravette
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.434, -94.481

Heavy rainfall flooded Leonard Ranch Road. A swift water rescue was conducted after a vehicle was driven into the flood water.

Flash Flood, Benton

When
December 26, 8:15 PM CST to December 27, 12:30 AM CST
Where
Benton County, 1.87 mi SSW of Bella Vista to 1.83 mi SSW of Bella Vista
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.404, -94.238

Pumpkin Hollow Road north of Bentonville was closed due to flooding.

Flash Flood, Benton

When
December 26, 8:15 PM CST to December 27, 12:30 AM CST
Where
Benton County, 1.03 mi SW of Maysville to 1.11 mi SSW of Maysville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.389, -94.593

Highways 43 and 102 were closed due to flooding.

Flash Flood, Benton

When
December 26, 8:15 PM CST to December 27, 12:30 AM CST
Where
Benton County, 2.46 mi SW of Gravette to 2.28 mi SE of Gravette
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.397, -94.484

Rocky Dale Hollow, Falling Springs, Prichard and Big Springs Roads were closed due to flooding.

Flash Flood, Benton

When
December 26, 8:32 PM CST to December 27, 12:30 AM CST
Where
Benton County, 3 mi E of Decatur to 0.76 mi ENE of Decatur
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.330, -94.396

Flooding was reported on Highway 102 east of Decatur.

Thunderstorm Wind, Washington

When
December 26, 8:45 PM CST
Where
Washington County, Springdale
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.180, -94.130

Strong thunderstorm wind pushed a detached garage off its foundation, snapped several trees, and moved a stock trailer approximately 20 feet.

Hail, Washington

When
December 26, 9:15 PM CST
Where
Washington County, Prairie Grove
Measured
1 in hail
Reported by
Public
Coordinates
35.980, -94.320

Flood, Benton

When
December 26, 10:44 PM CST to December 27, 12:30 AM CST
Where
Benton County, 0.35 mi WNW of Decatur Arpt to 0.98 mi WNW of Sulphur Spgs
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.352, -94.456

Numerous roads across the county were flooded and impassable, most notably west of Highway 59 and north of Highway 102.

Flood, Sebastian

When
December 27, 1:01 PM CST to December 28, 11:30 AM CST
Where
Sebastian County, 2.73 mi W of Ursula to 2.39 mi ENE of Bloomer
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.319, -94.098

Portions of Highway 252 east of Lavaca were closed due to flooding.

Flood, Sebastian

When
December 27, 1:30 PM CST to December 28, 11:30 AM CST
Where
Sebastian County, 0.86 mi SE of Barling to 1.25 mi SSE of Barling
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.321, -94.290

Portions of Highway 255 east of Barling were closed due to flooding.

Flood, Crawford

When
December 27, 1:30 PM CST to December 28, 11:30 AM CST
Where
Crawford County, 1.38 mi WNW of Meadows to 1.14 mi W of Meadows
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.504, -94.294

Portions of Highway 282 north of Alma were closed due to flooding.

Flood, Carroll

When
December 27, 4:30 PM CST to December 28, 11:30 AM CST
Where
Carroll County, 2 mi N of Eureka Spgs to 2.17 mi WNW of Elk Ranch
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.429, -93.730

Highway 23 north of Eureka Springs was closed due to flooding.

Flood, Benton

When
December 27, 4:30 PM CST to December 28, 11:30 AM CST
Where
Benton County, 0.42 mi SW of Cave Spgs to 0.67 mi SSW of Cave Spgs
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.266, -94.236

Highway 264 west of Cave Springs was closed due to flooding.

Flood, Washington

When
December 27, 4:30 PM CST to December 28, 11:30 AM CST
Where
Washington County, 0.67 mi W of Savoy to 0.87 mi WNW of Savoy
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.101, -94.342

Highway 16 west of Fayetteville was closed due to flooding.

Flood, Crawford

When
December 27, 4:30 PM CST to December 28, 11:30 AM CST
Where
Crawford County, 4 mi SW of Mountainburg to 3.96 mi WNW of Graphic
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.589, -94.220

Highway 282 southwest of Mountainburg was closed due to flooding.

Flood, Sebastian

When
December 27, 4:30 PM CST to December 28, 11:30 AM CST
Where
Sebastian County, 2 mi E of Lavaca to 2.06 mi NNE of Bloomer
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.330, -94.144

Highway 96 east of Lavaca was closed due to flooding.

Flood, Sebastian

When
December 27, 4:30 PM CST to December 28, 11:30 AM CST
Where
Sebastian County, 4 mi SE of Lavaca to 2.49 mi SE of Bloomer
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.289, -94.130

Highway 252 southeast of Lavaca was closed due to flooding.

Flood, Sebastian

When
December 27, 4:30 PM CST to December 28, 11:30 AM CST
Where
Sebastian County, 1 mi NE of Central City to 1.83 mi ENE of Central City
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.330, -94.237

Highway 255 northeast of Central City was closed due to flooding.

Flood, Sebastian

When
December 27, 4:30 PM CST to December 28, 11:30 AM CST
Where
Sebastian County, Mansfield to 0.56 mi S of Mansfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.070, -94.230

Numerous roads were reported closed due to flooding.

Flood, Washington

When
December 27, 5:36 PM CST to December 28, 11:30 AM CST
Where
Washington County, 2.78 mi SSE of Wheeler to 2.55 mi SSE of Wheeler
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.082, -94.234

Portions of Highway 16 west of Fayetteville were closed due to flooding.

Flood, Crawford

When
December 27, 8:30 PM CST to December 28, 11:30 AM CST
Where
Crawford County, 0.96 mi SSW of Rudy to 0.95 mi WNW of Meadows
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.517, -94.285

Highway 282 southwest of Rudy was closed due to flooding.

Flood, Franklin

When
December 27, 8:30 PM CST to December 28, 11:30 AM CST
Where
Franklin County, 1 mi SW of Cass to 0.25 mi S of Turners Bend
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.670, -93.833

Highway 23 southwest of Cass was closed due to flooding.

Flood, Franklin

When
December 27, 8:43 PM CST to December 28, 11:30 AM CST
Where
Franklin County, 1.87 mi W of Denning to 1.58 mi NW of Denning
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.398, -93.833

Portions of Highway 23 near Turners Bend were closed due to flooding.

Flood, Benton

When
December 27, 9:11 PM CST to December 28, 11:30 AM CST
Where
Benton County, 1.65 mi WNW of Bentonville to 2.06 mi WSW of Bentonville Muni Arp
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.382, -94.246

Several streets in town were flooded and impassable.

Flood, Benton

When
December 27, 9:11 PM CST to December 28, 11:30 AM CST
Where
Benton County, 2.49 mi NW of Siloam Spgs to 1.55 mi WSW of Siloam Spgs
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.202, -94.566

Several streets in and around town were flooded and impassable.

Flood, Benton

When
December 27, 9:11 PM CST to December 28, 11:30 AM CST
Where
Benton County, 2.68 mi E of Bentonville Muni Arp to 1.5 mi SW of Bentonville Branch J
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.346, -94.172

Several roads were closed due to flooding.

Flood, Washington

When
December 27, 9:11 PM CST to December 28, 11:30 AM CST
Where
Washington County, 1.99 mi NNW of Fayetteville to 2.64 mi SSW of Fayetteville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.097, -94.181

Several streets were closed due to flooding.

Flood, Sebastian

When
December 28, 3:35 AM CST to December 29, 1:15 AM CST
Where
Sebastian County, 2.48 mi E of Greenwood to 3.32 mi E of Greenwood
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.215, -94.227

Portions of Highway 96 were closed due to flooding.

Flood, Carroll

When
December 28, 9:20 AM CST to December 29, 1:15 AM CST
Where
Carroll County, 0.49 mi E of Beaver to 0.78 mi E of Beaver
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.471, -93.761

Portions of Highway 187 near the Beaver Bridge were closed due to flooding.

Flood, Washington

When
December 28, 6:31 PM CST to December 29, 1:15 AM CST
Where
Washington County, 2.03 mi ESE of Strickler to 2.33 mi ESE of Strickler
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.818, -94.297

A section of Highway 220 was closed due to rock slide.

Flood, Washington

When
December 29, 12:25 PM CST to December 30, 1:15 AM CST
Where
Washington County, 2.18 mi WSW of Elm Spgs to 2.14 mi WSW of Elm Spgs
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.191, -94.268

Javellow Road was closed near Brush Creek due to flooding.

Flood, Washington

When
December 29, 12:25 PM CST to December 30, 1:15 AM CST
Where
Washington County, 0.19 mi E of Johnson to 0.28 mi E of Johnson
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.130, -94.167

Ball Street in Johnson was closed due to flooding.

Flood, Sebastian

When
December 30, 6:00 PM CST to December 31, 12:45 PM CST
Where
Sebastian County, 0.71 mi W of (Fsm)ft Smith Muni A to 0.19 mi WSW of (Fsm)ft Smith Muni A
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.329, -94.382

Portions of Highway 255 in Fort Smith were closed due to flooding.

Flood, Washington

When
December 30, 6:00 PM CST to December 31, 12:45 PM CST
Where
Washington County, 4.89 mi SSE of Strickler to 6.02 mi SW of Blackburn
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.766, -94.293

Portions of Highway 220 were closed due to flooding.

Flood, Franklin

When
December 30, 6:00 PM CST to December 31, 12:45 PM CST
Where
Franklin County, 0.76 mi S of Webb City to 0.85 mi S of Webb City
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.469, -93.830

Portions of Highway 309 near Highway 23 south of Ozark was closed due to flooding.

Flood, Franklin

When
December 30, 6:00 PM CST to December 31, 12:45 PM CST
Where
Franklin County, 2.91 mi SSE of Meg to 3.15 mi SSE of Meg
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.363, -93.856

Portions of Highway 288 near Highway 23 south of Ozark were closed due to flooding.

Flood, Franklin

When
December 30, 6:00 PM CST to December 31, 12:45 PM CST
Where
Franklin County, 1 mi N of Branch to 1.28 mi SSW of Peter Pender
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.315, -93.950

Portions of Highway 41 near Highway 22 south of Cecil were closed due to flooding.

Flood, Sebastian

When
December 30, 6:00 PM CST to December 31, 12:45 PM CST
Where
Sebastian County, 0.82 mi E of Massard to 1.17 mi ESE of Massard
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.349, -94.335

Portions of Highway 22 in Fort Smith were closed due to flooding.

Flood, Sebastian

When
December 30, 6:00 PM CST to December 31, 12:45 PM CST
Where
Sebastian County, 1.97 mi ENE of Lavaca to 2.4 mi E of Lavaca
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.336, -94.146

Portions of Highway 96 were closed due to flooding.

Flood, Sebastian

When
December 30, 6:00 PM CST to December 31, 12:45 PM CST
Where
Sebastian County, 2.81 mi WSW of Ursula to 2.77 mi WSW of Ursula
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.308, -94.098

Portions of Highway 252 east of Lavaca were closed due to flooding.

Flood, Sebastian

When
December 30, 6:00 PM CST to December 31, 12:45 PM CST
Where
Sebastian County, 0.79 mi SE of Barling to 1.2 mi SSE of Barling
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.321, -94.291

Portions of Highway 255 east of Barling were closed due to flooding.

Flood, Carroll

When
December 30, 6:00 PM CST to December 31, 12:45 PM CST
Where
Carroll County, 0.53 mi E of Beaver to 0.83 mi E of Beaver
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.471, -93.760

Portions of Highway 187 near the Beaver Bridge remained closed due to continued flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611133, 611135, 611136, 611138, 611139, 611140, 611141, 611142, 611286, 611287, 611288, 611297, 611298, 611299, 611300, 611301, 611302, 611303, 611304, 611323, 611324, 611325, 611329, 611330, 611331, 611332, 611333, 611334, 611358, 611359, 611362, 611363, 611398, 611401, 611402, 611404, 611405, 611406, 611407, 611408, and more.